MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570740
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of inner sheath detachment.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that a wallflex biliary rx partially covered stent was to be implanted in the sphincter of oddi to treat a malignant stenosis due to a tumor during a procedure performed on (b)(6) 2023.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the wallflex biliary stent was successfully deployed; however, resistance was felt during removal of the delivery system.The physician applied force to remove the delivery system and a part of the yellow inner sheath was detached, and the implanted wallflex biliary partially covered stent moved out of the correct position.The detached inner sheath and the stent were removed from the patient using forceps, and another wallflex biliary stent was implanted to complete the procedure.There were no reported patient complications as a result of this event.Note: photos of the complaint device were provided by the complainant and showed the yellow inner sheath was detached and kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of inner sheath detachment.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Imdrf device code a1502 captures the reportable event of stent positioning issue.Block h10: the wallflex biliary delivery system was received for analysis.The stent was not received for analysis.Visual inspection of the returned device found that the inner sheath was detached, and the outer clear sheath was kinked.Media inspection was performed and found that the inner sheath was kinked and detached from the catheter.No more damages were noted on the delivery system.Product analysis confirmed the reported malfunctions of inner sheath detachment and inner sheath kinked.However, the reported malfunctions of delivery system difficult to remove, and stent positioning issue was not confirmed.The investigation concluded that procedural factors such as lesion characteristics, handling of the device, and the technique used could have resulted in inner sheath detachment and kinked inner sheath.Furthermore, the reported event of delivery system difficult to remove was not confirmed because this event happened during the procedure, and it was not possible to replicate it in the laboratory for analysis.Additionally, stent positioning issue was documented in the labeling as a potential complication as a result of the use of the device.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation on may 10, 2023, that a wallflex biliary rx partially covered stent was to be implanted in the sphincter of oddi to treat a malignant stenosis due to a tumor during a procedure performed on (b)(6) 2023.The patient's anatomy was tight and was not dilated prior to stent placement.During the procedure, the wallflex biliary stent was successfully deployed; however, resistance was felt during removal of the delivery system.The physician applied force to remove the delivery system and a part of the yellow inner sheath was detached, and the implanted wallflex biliary partially covered stent moved out of the correct position.The detached inner sheath and the stent were removed from the patient using forceps, and another wallflex biliary stent was implanted to complete the procedure.There were no reported patient complications as a result of this event.Note: photos of the complaint device were provided by the complainant and showed the yellow inner sheath was detached and kinked.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17032965
Report Number3005099803-2023-02856
Device Sequence Number17740754
Product Code FGE
UDI-Device Identifier08714729759331
UDI-Public08714729759331
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberM00570740
Device Catalogue Number7074
Device Lot Number0030077539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale
Patient RaceWhite